MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL CEREBASE; CATHETER, PERCUTANEOUS
Catalog Number GS9095SD
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that damage was noted upon opening in the two 95cm cerebase da guide sheath (gs9095sd) from the same lot number (31347438).There was no negative patient impact.On 08-aug-2024, additional information was received.Per the information, the distal tip was damaged on both cerebase devices.The reported issue did not result in any delay in the procedure.There was no difficulty in removing the devices from their respective packaging.There was no damage noted on the packaging of the devices.The devices were returned for evaluation and analysis.Based on the result of the product analyses completed on 29-nov-2024, one of the cerebase was noted to have a fracture but was not completely separated.The observed finding meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section e.1: the initial reporter email address was not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 95cm cerebase da guide sheath was received folded and contained in the decontamination pouch.Visual inspection was performed.A fracture was noted at 49 cm from the distal end.The device was still connected by the internal braided wires.Additionally, a compressed section measuring 4 cm was noted at the distal portion of the device.The distal tip was found in a 90-degree shape.Microscopic inspection was performed.Under magnification, it was observed that due to the severity of the compress the internal wires were exposed on the distal portion.The inner diameter (id) and outer diameter (od) of the device were confirmed to be within specifications.The reported issue documented in the complaint related to the catheter being damaged was confirmed based on the appearance of the returned device.The observed damaged conditions could be the result of several factors, including but not limited to procedural factors present in the operating room.However, with the limited information available, an assignment of a root cause is not possible at this time.The compression at the distal tip portion is suspected to be a result of device handling and manipulation where excessive force may had been applied to the device.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.According to the risk documentation, a catheter shaft being kinked is a potential issue that can occur due to an improper handling of the device when is removed from the pouch.The separation found on the shaft was not originally reported in the complaint and is suggested to have appeared during the post-operational handling of the device and is not considered related to the reported issue.A review of manufacturing documentation associated with this lot (31347438) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent catheter damage from leaving the facility.It should be noted that product failure is multifactorial.The instruction for use (ifu) contains the following precaution: do not use a catheter that has been damaged in any way.If damage is detected, replace it with another catheter that is not damaged.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CEREBASE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20827498
Report Number3008114965-2024-01172
Device Sequence Number9474336
Product Code QJP
UDI-Device Identifier10886704082323
UDI-Public(01)10886704082323(11)240523(17)260731(10)31347438
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K192804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberGS9095SD
Device Lot Number31347438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown